What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 10:31 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 17, 10:31 PM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1131 PM CDT Sat Jun 17 2023
...New UPDATE, AVIATION...
.UPDATE...
Issued at 1125 PM CDT Sat Jun 17 2023
Severe Thunderstorm Watch 330 remains in effect for SE Oklahoma,
Extreme NE Texas, and most of SW Arkansas. Strong to severe
thunderstorms are expected to move across the areas, generally
north of the I-20 corridor tonight, with damaging winds and large
hail being the primary threats. /20/
&&
.SHORT TERM...
(This evening through Sunday Night)
Issued at 342 PM CDT Sat Jun 17 2023
It's been a very long week for everyone, and it looks like the
ArkLaTex is in for two more rounds of severe weather before this
marathon is finally over. Additionally, much of the region will
continue to experience oppressive heat indices this weekend and into
early next week.
Beginning this evening, the first complex of thunderstorms will
organize along the Texas-Oklahoma border and propagate eastward into
the Four State Region as midnight approaches. Depending on the
forward speed of this initial line, the opportunity may exist for
interaction with steep lapse rates in the vicinity of 8.0 deg C/km.
If this transpires, large hail may be a concern. The 18Z HRRR drives
this first line across the northern ArkLaTex overnight, passing
through the Texarkana metro circa midnight and continuing across
southern Arkansas into the small hours of the morning.
While this is taking place through the late overnight and very early
morning hours, another cluster of thunderstorms will simultaneously
be organizing in south central Oklahoma into north central Texas. As
daybreak Sunday approaches, this cluster looks posed to spread into
a large squall line oriented from northwest to southeast, reaching
extreme southeastern Oklahoma possibly as soon as 09Z or 10Z and if
forward speed is sufficient, reaching the Shreveport-Bossier metro
early tomorrow morning. Concurrently, in the wake of the departing
first system, additional convection looks to fire up along the
Louisiana-Arkansas border ahead of the second line during the
morning Sunday.
As the second system pushes into the region overnight, a large swath
of surface to 500 mb bulk shear values in excess of 50 kts will push
south and east over the Four State Region on northwest flow aloft.
If this shear mixes down to the surface, damaging winds may prove to
be a significant concern across much of the region, in addition to
the threat of large hail and a tornado or two.
The HRRR depicts an aggressive solution pushing the majority of the
convection out of the SHV CWA as soon as lunchtime Sunday. The
consensus is somewhat more reserved, however, and also suggests a
slight chance of further storms across the southern half of the
region through the afternoon and early evening Sunday, gradually
clearing the area from west to east overnight as Monday morning
approaches.
Regarding precise timing solutions, it is important to remember that
one model doesn't necessarily tell the whole story, and the entire
Four State Region should be prepared for multiple rounds of severe
weather beginning this evening and continuing for much of the day
Sunday.
On top of the above, persistent heat and oppressive humidity look to
continue to combine to make heat indices an additional hazard
through the weekend. Extremely high dew points this afternoon
motivated the upgrading of the Heat Advisory to an Excessive Heat
Warning along much of the I-20 corridor as far east as Webster
parish, and at least the Advisory will likely need to be extended
through the overnight hours once again. Lows in the upper 60s north
to upper 70s south will make for another warm, muggy night which
looks to repeat itself Sunday night into Monday morning. Highs
Sunday are currently forecast to again climb into the upper 80s
north to upper 90s south, with heat indices above 105 looking likely
once again.
/26/
&&
.LONG TERM...
(Monday through next Friday)
Issued at 342 PM CDT Sat Jun 17 2023
During the day Monday, an upper level ridge will build centered over
the Upper Great Lakes and it's trailing axis southward across the
Plains and to the Big Bend of Texas. South of the ridge, an upper
trough will become cutoff. Together, this will form a Rex Block that
will generally come to dominate our weather until the end of the
week. Hot and humid conditions will persist Monday and Tuesday
likely resulting in more Heat Advisories and Excessive Heat
Warnings. Tuesday will likely be the worst day in terms of the heat,
as compressional warming ahead of a backdoor cold front should add
at least a couple of degrees more to daytime highs. Several
locations in Deep East Texas may see afternoon highs about the
century mark, and much of East Texas may have peak heat indices
above 110 degrees F.
We should finally begin to see relief Wednesday and Thursday as
cooler and drier air advect into the region from the northeast in
the wake of the aforementioned cold front. There is a great deal of
uncertainty how far southwest the cooler air will intrude. Portions
of East Texas and the Lower Toledo Bend Region may remain in the mid
to upper 90s, but locations along and north of Interstate 20 should
only be in the upper 80s to near 90 degrees F. However, the Rex
Block will break down and the upper trough will retrograde over the
region. Rain chances during the long-term period will generally be
limited to isolated diurnally-driven convection in the southeast
half of the area. However, PoPs will diminish as deep layer moisture
continues to wane. As we dry out and maintain abundant sunshine,
temperatures will climb back into the mid to upper 90s by next
weekend.
CN
&&
.AVIATION...
(06Z TAFS)
Issued at 1125 PM CDT Sat Jun 17 2023
VFR conditions across the region, but convection can be expected
overnight, especially in areas along and north of the I-20
corridor. The convection, along with low cigs, could result in
reduced flight categories. More convection is expected across the
region on Sunday, which could result in the continuation of
reduced flight categories. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 95 74 96 / 50 30 30 0
MLU 73 92 73 93 / 30 50 50 10
DEQ 67 87 66 94 / 70 50 10 0
TXK 71 91 70 95 / 70 50 20 0
ELD 69 90 69 92 / 60 50 40 0
TYR 76 96 74 97 / 30 20 20 0
GGG 76 95 73 97 / 40 30 20 0
LFK 77 97 75 100 / 10 20 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...26
LONG TERM....09
AVIATION...20
Hazardous weather outlook, Jun 17, 9:16 PM CST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1016 PM CDT Sat Jun 17 2023
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-190330-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-
1016 PM CDT Sat Jun 17 2023
...SEVERE THUNDERSTORM WATCH 330 IN EFFECT UNTIL 2 AM CDT SUNDAY...
This Hazardous Weather Outlook is for southwest Arkansas, southeast
Oklahoma and northeast Texas.
.DAY ONE...Tonight.
Another round of strong to severe thunderstorms will be possible
tonight. Damaging winds, large hail, and locally heavy rainfall will
be the primary threats.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Another upper level disturbance riding along and north of the
stationary front will focus additional showers and thunderstorms
across the region Sunday. Some of these storms could again be
severe, with damaging winds, large hail, and locally heavy rainfall
the primary threats. An isolated tornado cannot be ruled out.
Afternoon high temperatures will climb into the mid to upper 90s
Sunday through Wednesday, and when combined with the high humidity,
will result in afternoon heat indices between 105 and 110 degrees
across Deep East Texas and North Central Louisiana.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ARZ072-073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-
165>167-190330-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1016 PM CDT Sat Jun 17 2023
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.
.DAY ONE...Tonight.
Another round of strong to severe thunderstorms will be possible
tonight, especially along and north of Interstate 20. Damaging winds,
large hail, and locally heavy rainfall will be the primary threats.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Another upper level disturbance riding along and north of the
stationary front will focus additional showers and thunderstorms
across the region Sunday. Some of these storms could again be
severe, with damaging winds, large hail, and locally heavy rainfall
the primary threats. An isolated tornado cannot be ruled out.
Afternoon high temperatures will climb into the mid to upper 90s
Sunday through Wednesday, and when combined with the high humidity,
will result in afternoon heat indices between 105 and 110 degrees
across Deep East Texas and North Central Louisiana.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
20
In the hours before
Local storm report, Jun 17, 8:55 PM CST, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
955 PM CDT Sat Jun 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Tstm Wnd Dmg Haynesville 32.97N 93.14W
06/17/2023 Claiborne LA Law Enforcement
Widespread trees and power lines down across the
Haynesville.
&&
Event Number SHV2300008
20Special weather statement, Jun 17, 10:47 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1147 PM CDT Sat Jun 17 2023
ARZ050-051-OKZ077-180515-
Howard AR-Sevier AR-McCurtain OK-
1147 PM CDT Sat Jun 17 2023
...A strong thunderstorm will impact portions of northern Sevier,
northwestern Howard and east central McCurtain Counties through 1215
AM CDT...
At 1147 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Broken Bow, or 13 miles west of De Queen, moving east
at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
De Queen, Dierks, Gillham, Lebanon, Eagletown and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3435 9415 3408 9401 3397 9463 3414 9469
3425 9447 3419 9447 3419 9425 3427 9424
3427 9425 3435 9426
TIME...MOT...LOC 0447Z 254DEG 22KT 3406 9458
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
13Special weather statement, Jun 17, 11:15 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1215 AM CDT Sun Jun 18 2023
ARZ051-060-061-180545-
Howard AR-Hempstead AR-Nevada AR-
1215 AM CDT Sun Jun 18 2023
...Strong thunderstorms will impact portions of northeastern
Hempstead, southeastern Howard and northern Nevada Counties through
1245 AM CDT...
At 1215 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nashville to near Prescott. Movement was
east at 75 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nashville, Prescott, Mineral Springs, Blevins, Tollette, McCaskill,
Ozan, Boughton and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Arkansas.
&&
LAT...LON 3401 9382 3398 9365 3396 9362 3394 9351
3396 9347 3395 9342 3396 9338 3390 9330
3388 9331 3384 9329 3383 9326 3383 9323
3380 9318 3382 9314 3378 9310 3374 9310
3382 9396 3404 9382
TIME...MOT...LOC 0515Z 272DEG 64KT 3390 9385 3384 9336
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
13Local storm report, Jun 17, 11:27 PM CST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1227 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Hail Mooringsport 32.68N 93.96W
06/17/2023 E1.25 inch Caddo LA Public
Hail reported at Mooringsport Baptist
Church.
&&
20Local storm report, Jun 17, 11:35 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1235 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Tstm Wnd Dmg 6 SSE Shongaloo 32.87N 93.26W
06/17/2023 Webster LA Fire Dept/Rescue
Trees down near intersection of Highway 159
and Highway 160.
&&
20Local storm report, Jun 17, 11:45 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1245 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM Tstm Wnd Dmg 1 WNW Wright City 34.07N 95.02W
06/18/2023 McCurtain OK Public
Trees down on old 98 from Valliant to Wright
City. Trees also down on state Highway 98
North of Hwy 70.
&&
BTNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1112894, 1112897, 1112901, 1112915, 1112905, 1112898, 1112902, 1112907, 1112912, 1112920, 1112917, 1112919, 1112921, 1115538.